MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C1335
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was fractured approximately 29.0 cm from the proximal end.The embolization coil was detached from the pusher assembly.Conclusions: evaluation of the returned device revealed the pusher assembly was fractured and the embolization coil was detached.Fracture of the pusher assembly may occur due to forceful handling of the pc400 at extreme angles during removal from the packaging or preparation for use.If the pusher assembly becomes fractured, it may allow the pull wire to withdraw from the distal detachment tip (ddt) and allow the embolization coil to detach.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a coil embolization procedure, the physician noticed that the penumbra coil 400 (pc400) pusher assembly was kinked and the coil was detached upon removal from the packaging hoop.The damage to the pc400 was noticed prior to use and therefore, it was not used in the procedure.The procedure was completed using a new pc400.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7277542
Report Number3005168196-2018-00362
Device Sequence Number2300727
Product Code HCG
UDI-Device Identifier00814548010656
UDI-Public00814548010656
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/09/2023
Device Catalogue Number4002C1335
Device Lot NumberC00738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2018
Initial Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1